Hail, Clark
- When
- November 8, 1:55 PM EST to 1:59 PM EST
- Where
- Clark County, 1 mi S of Springfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -83.800
5 hail, 2 flood, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 8, 12:51 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1251 PM EST TUE NOV 8 2005 .AVIATION (18Z-18Z)... WARM FRONT ORIENTED FROM CENTRAL IL THRU CNTRL IN INTO SW OH JUST N OF CVG. AREA OF TSTMS DVLPG ACRS NRN PORTION OF FA ASSOCIATED WITH WEAK ELEVATED INSTBY AND WEAK 8H CONVERGENCE. EXPECT THESE STORMS TO TRACK ESE AND AFFECT THE NRN TAF SITES ERLY IN THE TAF PERIOD. ALTHOUGH SOME SUNSHINE HAS BEEN OBSERVED IN THE SOUTH...FCST SOUNDINGS SHOW A GOOD CAP AND EXPECT THIS TO INHIBIT CONVECTION UNTIL BETTER FORCING COMES INTO PLAY. MODEL SOLN/S CONT TO DEPICT A 50 KT SWLRY 8H JET ACRS IN INTO W CNTRL OH OVERNIGHT WITH AN AXIS OF STRONG LOW LVL CONVERGENCE PIVOTING ACRS THE AREA BTWN 03Z AND 09Z. ELEVATED CAPE VALUES ARE EXPECTED TO BE BTWN 500-600 J/KG. HAVE BROUGHT A PERIOD OF TSTMS INTO THE TAF SITES IN RESPONSE TO THIS FORCING AND INSTBY. AS COLD FRONT APPROACHES ON LATE TNGT/EARLY EXPECT GRADIENT TO TIGHTEN UP AND HAVE INCREASED SWRLY WINDS. CONVECTIVE DVLPMNT LIKELY AHD OF THE FRONT ON WED WITH MODERATE INSTBY EXPECTED. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1208 PM EST TUE NOV 8 2005 SHORT TERM (TODAY AND TONIGHT)... LATEST SFC MAP DEPICTS WARM FRONT ORIENTED FROM CENTRAL IL THRU CNTRL IN INTO SW OH. A CLUSTER OF THUNDERSTORMS DEVELOPED AHD OF THIS FRONT ACRS SRN PORTIONS OF FA AT THE NOSE OF A 30KT LLJ WHERE LOW LEVEL CONVERGENCE WAS FOCUSED. 12Z ILN SOUNDING SHOWED ELEVATED CAPE FROM 925 MB AROUND 800 J/KG. LATEST SATL IMGRY SHWS A GOOD DEAL OF SUNSHINE ACRS THE S IN THE WAKE OF THESE INITIAL STORMS. ISOLD TO SCT TSTMS ACRS THE N ONGOING. FCST SOUNDINGS SHOW A GOOD CAP ACRS THE S THRU AFTN. HAVE INCREASED TEMPS A LTL IN RESPONSE TO A LTL MORE SUN. EXPECT STORMS TO BE LOW CHC CAT UNTIL BETTER FORCING COMES INTO PLAY. MODEL SOLN/S CONT TO DEPICT A 50 KT SWLRY 8H JET ACRS IN WITH AN AXIS OF STRONG LO LVL CONVERGENCE PIVOTING ACRS THE AREA BTWN 03Z AND 09Z. AT THAT TIME ELEVATED CAPE VALUES ARE EXPECTED TO BE BTWN 500-600 J/KG. WET BULB ZERO WL BE AROUND 9.8K FT WITH DELTA THETA E VALUES AROUND 15. EXPECT POTENTIAL SEVERE STORMS WITH HAIL AND WIND BEING THE MAIN THREAT. BEST FORCING ACRS DAY AND W CNTRL OHIO AREAS AND HAVE INCLUDED PSBL SEVERE WORDING IN THE TNGT PERIOD HERE. BOUNDARY LYR TO 6KM SHEAR VALUES ABOVE 40KTS PROVIDING MODERATE SHEAR WHICH WL PROVIDE ORGANIZATION TO THE DEEP CONVECTION. HAVE INCREASED POPS TNGT INTO THE CATAGORICAL GROUP ACRS THE NW. THE FOLLOWING WAS ORIGINALLY ISSUED AT 411 AM EST TUE NOV 8 2005 SHORT TERM (TODAY THROUGH THURSDAY)... CURRENT SURFACE ANALYSIS DEPICTS HIGH PRESSURE LOCATED OF THE SOUTHEAST COAST THIS MORNING AND A DEVELOPING WARM FRONT EDGING INTO SOUTHERN ILLINOIS. SATELLITE IMAGERY SHOWS CLOUDS CONTINUING TO INCREASE IN COVERAGE ACROSS THE OHIO VALLEY. KILN RADAR SHOWS SHOWERS AND THUNDERSTORMS PUSHING EAST. MORE DEVELOP EXISTS ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. THESE ARE IN RESPONSE TO INCREASING ISENTROPIC LIFT AND WARM FRONT LIFTING NORTH. A VORT MAX WAS ALSO PUSHING WEST ACROSS THE REGION. SOME ELEVATED INSTABILITY EXISTS SO HAVE LEFT CHANCE OF THUNDER IN FOR THE SHORT TERM. WARM FRONT WILL CONTINUE TO LIFT NORTHWARD TODAY. HAVE HIGHEST POPS ACROSS THE NORTH LATER TODAY INTO TONIGHT AS WARM FRONT CONTINUES TO DEVELOP. LOW PRESSURE CURRENTLY LOCATED OVER MONTANA WILL DEEPEN AND PUSH EAST ACROSS THE GREAT LAKES THROUGH THE SHORT TERM. COLD FRONT WILL PUSH ACROSS THE CWA ON WEDNESDAY. MODELS IN FAIRLY DECENT AGREEMENT MOVING FRONT THOUGH CWA BY 00Z THURSDAY. HAVE KEPT SOME CLOUDS IN AFTER FROPA AS SOME MOISTURE WRAPS BACK AROUND THE LOW. HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY ON THURSDAY. FOR TEMPS...NOT MUCH CHANGE FROM PREVIOUS FORECAST. HAVE LOWERED HIGHS ACROSS THE NORTH TODAY DUE TO INCREASED CLOUD COVER. RLG LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... NO CHANGES TO EXTENDED PERIOD AT THIS TIME. LONG TERM (THURSDAY THROUGH MONDAY)... AMPLIFIED UPPER TROUGH AND VIGOROUS COLD FRONT WILL BE MOVING EAST ON THURSDAY...LEAVING THE AREA UNDER A DRYING NORTHWEST FLOW. AS WARMER AIR ALOFT MOVES IN ON FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL BECOME PARKED ALONG THE SOUTHEAST COAST...WHICH WILL ALLOW DRY WEATHER TO PERSIST. HIGH IS PROGGED TO HOLD INTO MONDAY...WHICH WILL SLOW THE PROGRESS OF THE NEXT FRONT. WITH THE FRONT ENTERING THE WESTERN OHIO VALLEY ON SUNDAY AND MONDAY...WENT WITH LOW CHANCE POPS. TEMPERATURES WILL BE COOLER THAN NORMAL BEHIND THE FRONT ON THURSDAY. WITH SOUTHERLY FLOW AROUND HIGH BEGINNING ON FRIDAY EXPECT READINGS TO BE ABOVE AVERAGE FRIDAY THROUGH MONDAY. CONIGLIO && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 828 AM EST TUE NOV 8 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091330- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 828 AM EST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A DEVELOPING WARM FRONT WILL LIFT NORTH ACROSS THE OHIO VALLEY TODAY. AS THE WARM FRONT LIFTS NORTH...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT THROUGH THE DAY. SOME OF THESE STORMS COULD REACH SEVERE LIMITS LATER THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT IS HAIL AND DAMAGING WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER APPEARS TO BE TONIGHT BETWEEN 10 PM AND 3 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES ACROSS THE REGION ON WEDNESDAY. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 823 AM EST TUE NOV 8 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 823 AM EST TUE NOV 8 2005 ...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON AND TONIGHT... A DEVELOPING WARM FRONT WILL LIFT NORTH ACROSS THE OHIO VALLEY TODAY. AS THE WARM FRONT LIFTS NORTH...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT THROUGH THE DAY. SOME OF THESE STORMS COULD REACH SEVERE LIMITS LATER THIS AFTERNOON WITH THE PRIMARY THREAT BEING HAIL AND DAMAGING WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER APPEARS TO BE TONIGHT BETWEEN 10 PM AND 3 AM. STAYED TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER UPDATES OR DETAILS. RANDALL
The Cincinnati radar (KILN), 53 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
5 hail, 2 flood, 2 thunderstorm wind. Local standard time, as filed.
Large limbs were downed.
Large limbs were downed, and shingles were pulled off a few homes.
An area of strong thunderstorms deposited up to two inches of rain during the evening across west central and central Ohio. The heavy rain caused flooded roads in isolated locations near Sidney and across southern Delaware county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485129, 5485130, 5485231, 5485232, 5485235, 5485128, 5485233, 5485234, 5485236.